Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 366, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 20, 2006, 4:18 PM CDT for Hart County, Kentucky; Perry County, Indiana. It was in force for 31 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2006, 4:18 PM CDT (21:18 UTC)
- Expired
- Jul 21, 2006, 5:00 PM CDT
- In force
- 31 days
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Perry County, IN, Hart County, KY
The radar
The Louisville radar (KLVX), 62 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 665 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 202118 SVRLMK INC123-202145- /O.NEW.KLMK.SV.W.0366.060620T2118Z-060620T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 418 PM CDT TUE JUN 20 2006 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PERRY COUNTY IN SOUTH CENTRAL INDIANA... * UNTIL 445 PM CDT * AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR APALONA...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BANDON BY 425 PM CDT... TERRY BY 430 PM CDT... LEOPOLD BY 435 PM CDT... GATCHEL BY 440 PM CDT... LAT...LON 3818 8665 3812 8671 3801 8662 3809 8654 $$ JSD
3 follow-up statements
000 WWUS53 KLMK 202146 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 545 PM EDT TUE JUN 20 2006 INC123-202155- /O.EXP.KLMK.SV.W.0366.000000T0000Z-060620T2145Z/ PERRY IN- 445 PM CDT TUE JUN 20 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PERRY COUNTY EXPIRES AT 445 PM CDT... .THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND MOVED SOUTH OF LEOPOLD. LAT...LON 3818 8665 3812 8671 3801 8662 3809 8654 $$ JSD
000
WUUS53 KLMK 212135
SVRLMK
KYC099-212200-
/O.NEW.KLMK.SV.W.0366.060721T2134Z-060721T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
434 PM CDT FRI JUL 21 2006
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HART COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 500 PM CDT...
* AT 531 PM EDT(431 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 12 MILES NORTH OF MUNFORDVILLE TO
MUNFORDVILLE TO 9 MILES SOUTHWEST OF MUNFORDVILLE...AND MOVING EAST
AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HARDYVILLE AND CANMER BY 450 PM CDT...
UNO...LINWOOD AND HAMMONVILLE BY 455 PM CDT...
THIS INCLUDES INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 53 AND
71.
EXCESSIVE LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3743 8604 3728 8597 3719 8603 3717 8572
3731 8571 3742 8571
$$
AL000
WWUS53 KLMK 212202
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
601 PM EDT FRI JUL 21 2006
KYC099-212211-
/O.EXP.KLMK.SV.W.0366.000000T0000Z-060721T2200Z/
HART KY-
501 PM CDT FRI JUL 21 2006
...THE SEVERE THUNDERSTORM WARNING FOR HART COUNTY EXPIRES AT 500 PM
CDT...
STRONG THUNDERSTORMS CONTINUE TO MOVE THROUGH THE COUNTY WITH DEADLY
LIGHTNING AND VERY HEAVY RAIN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY
EVENING FOR EASTERN KENTUCKY.
LAT...LON 3743 8604 3728 8597 3719 8603 3717 8572
3731 8571 3742 8571
$$
JAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:01 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 20, 2:01 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 301 PM EDT TUE JUN 20 2006 .SHORT TERM (TONIGHT-WEDNESDAY)... SCATTERED THUNDERSTORMS HAVE BEEN DEVELOPING ACROSS THE SOUTHERN PARTS OF CENTRAL KENTUCKY THIS AFTERNOON. CUMULUS WAS DEVELOPING OVER THE NORTHERN HALF OF THE FORECAST AREA...BUT AS OF 1830Z NO THUNDERSTORMS HAD DEVELOPED. MODELS BRING A SHORT WAVE SOUTHEAST FROM IOWA INTO THE LOWER OHIO VALLEY THIS EVENING. WITH A FRONTAL BOUNDARY ALONG AND JUST NORTH OF THE OHIO RIVER...EXPECT THUNDERSTORMS TO DEVELOP NEAR THE FRONT AS THE SHORT WAVE DROPS SOUTH TONIGHT. POPS WILL INCREASE DURING THE LATE AFTERNOON AND EVENING AHEAD OF THE SHORT WAVE ENERGY. A FEW OF THESE STORMS COULD BECOME STRONG OR EVEN ISOLATED SEVERE. ON WEDNESDAY...THE HEAT AND HUMIDITY SET IN ACROSS THE AREA. TEMPERATURES AT 700 MB AND 500 MB WARM BUT THERE SHOULD STILL BE ENOUGH INSTABILITY FOR SPOTTY SHOWERS...ESPECIALLY ACROSS THE NORTH NEARER TO THE OUTLOOK AREA FOR SEVERE THUNDERSTORMS. WILL STAY CLOSE GENERALLY CLOSE TO GFS TEMPERATURE GUIDANCE. SCHOLZ .LONG TERM (WEDNESDAY NIGHT-TUESDAY)... WEDNESDAY NIGHT THROUGH THURSDAY NIGHT... GENERALLY THROUGH THIS PERIOD...WEATHER WILL BE GOVERNED BY UPPER LEVEL S/W PASSING THROUGH IN THE MEAN FLOW. DIURNALLY DRIVEN CONVECTION IS A GOOD BET EACH AFTERNOON AND INTO THE EVENING HOURS. TEMPERATURES WILL CONTINUE TO RUN ABOVE AVERAGE WITH UPPER 80S AND LOWER 90S EXPECTED OVER MUCH OF THE REGION. COMBINING THIS WITH DEW POINTS IN THE UPPER 60S TO NEAR 70...AFTERNOON HEAT INDEX READINGS IN THE 95 TO 100 DEGREE RANGE. 06Z AND 12Z GFS RUNS SHOW SLOW MOVING FRONTAL BOUNDARY PUSHING INTO THE REGION EARLY FRIDAY. CURRENT FCST HANDLES THIS WELL AND WILL CONTINUE TO HIGHER POPS THROUGH THIS PERIOD. FRIDAY THROUGH TUESDAY... SFC FRONTAL BOUNDARY WILL BE THE FOCUS OF RENEWED CONVECTIVE DEVELOPMENT FOR FRIDAY AND INTO SATURDAY. SFC FRONT IS FORECAST TO MOVE SLOWLY SOUTHWARD THROUGH THE REGION AND THEN ACTUALLY MAY BEGIN TO STALL A BIT ACROSS TO OUR SOUTHEAST THROUGH MONDAY AFTERNOON. FOR NOW WILL KEEP CHANCE POPS IN FOR SUNDAY AND WILL LEAVE MONDAY/TUE DRY FOR NOW. A BIT OF A COOL DOWN IS EXPECTED WITH THIS FRONT WITH AFTERNOON HIGHS IN THE LOWER TO MID 80S ON SAT/SUN WITH TEMPERATURES MODERATING ON MON/TUE BACK INTO THE MID AND UPPER 80S. -MJ && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 20, 3:20 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 420 PM EDT TUE JUN 20 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-210830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 420 PM EDT TUE JUN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A CLUSTER OF NUMEROUS THUNDERSTORMS WILL CONTINUE OVER SOUTHERN KENTUCKY THROUGH 5 PM CDT. ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING HOURS...WITH THE BEST CHANCES ALONG AND SOUTH OF I-64. ANY STORMS THIS EVENING ARE CAPABLE OF PRODUCING HEAVY RAIN... FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...AND SMALL HAIL. THERE IS A RISK OF AN ISOLATED SEVERE STORM...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. LOCALIZED HEAVY RAINFALL AND MINOR FLOODING IS POSSIBLE DUE TO THE HIGH AMOUNTS OF MOISTURE IN THE ATMOSPHERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY. ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY. WITH HIGH TEMPERATURES EXPECTED TO TOP OUT AROUND 90...COMBINED WITH HIGH DEWPOINTS...HEAT INDEX READINGS WILL LIKELY REACH IN THE 94 TO 99 DEGREE RANGE DURING THE AFTERNOON. A FRONTAL SYSTEM WILL MOVE INTO THE AREA FRIDAY AND SATURDAY BRINGING A BETTER CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA. THE MOST WIDESPREAD STORMS SHOULD BE NEAR THE OHIO RIVER AND ACROSS SOUTHERN INDIANA. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LAW ENFORCEMENT ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER OR FLOODING THIS EVENING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. CALL OUR SPOTTER PHONE LINE...OR USE THE E-SPOTTER SYSTEM ON OUR WEBSITE AT WEATHER.GOV/LOUISVILLE. CS
In the hours before
Special weather statement, Jun 20, 2:49 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 349 PM EDT TUE JUN 20 2006 KYZ075-202015- MONROE- 249 PM CDT TUE JUN 20 2006 ...STRONG THUNDERSTORMS OVER MONROE COUNTY... AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST TOMPKINSVILLE...OR 18 MILES NORTHWEST OF CELINA...AND MOVING SOUTHEAST AT 15 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR TOMPKINSVILLE BY 255 PM CDT. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. JSD
Special weather statement, Jun 20, 4:01 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 501 PM EDT TUE JUN 20 2006 INZ089-202130- PERRY- 401 PM CDT TUE JUN 20 2006 ...STRONG STORM WITH HEAVY RAIN OVER PERRY COUNTY JUST SOUTH OF I-64... AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES EAST OF SANTA CLAUS...OR 27 MILES NORTHEAST OF ROCKPORT...AND MOVING SOUTHEAST AT 15 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL MOVE THROUGH CENTRAL SECTIONS OF PERRY COUNTY. WATCH FOR PONDING WATER ON AREA ROADWAYS. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:00 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hardin, Meade | 32 days |
| Jun 19, 7:43 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Butler, Grayson, Hardin | 32 days |
| Jun 19, 8:08 PM CDT | Severe Thunderstorm Warning | LMK | Hart, Larue | 32 days |
| Jun 19, 11:41 PM CDT | Severe Thunderstorm Warning | LMK | Edmonson, Logan, Warren | 32 days |
| Jun 20, 12:02 AM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 32 days |
| Jun 20, 4:34 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Breckinridge, Grayson, Simpson | 31 days |
| Jun 20, 5:47 PM CDT | Severe Thunderstorm Warning | LMK | Larue | 31 days |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2006Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.